Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2012, 3:08 PM CDT for White County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 3:08 PM CDT (20:08 UTC)
- Expired
- May 19, 2012, 3:32 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County White County, TN
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441
WUUS54 KOHX 192008
SVROHX
TNC185-192045-
/O.NEW.KOHX.SV.W.0153.120519T2008Z-120519T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 303 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR DOYLE...
MOVING WEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3582 8548 3582 8552 3579 8552 3580 8560
3579 8560 3583 8568 3583 8567 3585 8563
3585 8567 3588 8564 3589 8567 3590 8564
3598 8566 3595 8533 3580 8534
TIME...MOT...LOC 2008Z 091DEG 10KT 3586 8545
$$
JLM1 follow-up statement
005
WWUS54 KOHX 192032
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT SAT MAY 19 2012
TNC185-192042-
/O.CAN.KOHX.SV.W.0153.000000T0000Z-120519T2045Z/
WHITE TN-
332 PM CDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHITE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3582 8548 3582 8552 3579 8552 3580 8560
3579 8560 3583 8568 3583 8567 3585 8563
3585 8567 3588 8564 3589 8567 3590 8564
3598 8566 3595 8533 3580 8534
TIME...MOT...LOC 2032Z 091DEG 10KT 3586 8553
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:32 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 19, 12:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1232 PM CDT SAT MAY 19 2012 .UPDATE...FOR 18Z TAFS && .AVIATION...SCT-BKN CU FORMING THIS AFTERNOON WITH ISOLATED TSTMS POSSIBLE...MAINLY AT KCSV. ANY CONVECTION SHOULD DISSIPATE AFTER SUNDOWN LEAVING ONLY SCT STRATOCU AND SOME SCT MID CLOUD OVERNIGHT. VSBYS AT KBNA AND KCKV SHOULD REMAIN UNLIMITED WHILE KCSV WILL LIKELY HAVE A PERIOD OF MVFR/IFR FOG FROM 09Z TO 13Z. ALL TERMINALS EXPECTED TO BE VFR BY MID MORNING. && .PREV DISCUSSION... /ISSUED 901 AM CDT SAT MAY 19 2012/ UPDATE... NOT MUCH CHANGE WITH THE WEATHER PATTERN. STILL LOOKING AT A RIDGE AXIS TO OUR NORTHWEST WITH WEAK TROUGHING FROM GA NORTHWESTWARD. MID LEVEL FLOW SHOULD BE FROM THE NE AGAIN TODAY. MORNING SOUNDINGS SLIGHTLY MORE MOIST THIS MORNING THAN ON FRI MORNING. THEREFORE...WILL LIKELY SEE ISOL STORMS DEVELOP AGAIN. GFS SHOWS WEAKENING AFTERNOON CAPS WITH THE BEST MOISTURE ACROSS SOUTH CENTRAL PORTIONS OF THE MID STATE. CURRENT FCST LOOKS TO BE ON TRACK WITH 20 POPS SOUTH...10 POPS NC AND NE. TEMPS SHOULD WARM BACK UP INTO THE 80S. CONVECTIVE TEMP IS IN THE LOWER 80S ONCE AGAIN. NUMERICAL GUIDANCE SHOWING ONLY A SLIGHT AFTERNOON DECREASE IN DEW POINTS SO THE LOWER TO MID 80S SHOULD HOLD SERVE WITH THE SOUNDING BASED PREDICTED CONVECTIVE TEMPS. CURRENT FCST ON TRACK...NO UPDATES FOR NOW. PREV DISCUSSION... /ISSUED 605 AM CDT SAT MAY 19 2012/ AVIATION...BNA/CKV/CSV...HIGH PRESSURE SITUATED TO OUR EAST REMAINS THE DOMINANT FEATURE ACROSS MIDDLE TENNESSEE, WITH ISOLATED THUNDERSTORMS POSSIBLE DURING THE AFTERNOON. HOWEVER, POP'S AREN'T HIGH ENOUGH TO WARRANT MENTION IN THE TAF'S. WINDS WILL REMAIN GENERALLY LIGHT TODAY, AND CALM OVERNIGHT, WITH FOG DEVELOPING AFTER MIDNIGHT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 18
Hazardous weather outlook, May 19, 5:00 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAY 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH SMALL HAIL BEING THE PRIMARY THREAT. DUE TO WEAK UPPER-LEVEL WINDS, STORM MOVEMENT WILL BE SLOW, AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, May 19, 1:45 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL TRACY CITY 35.26N 85.75W
05/19/2012 E0.88 INCH GRUNDY TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED BY SPOTTER NEAR THE COMMUNITY
OF HOBBS HILL.
&&
JLMSpecial weather statement, May 19, 2:19 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CDT SAT MAY 19 2012
TNZ080-191945-
VAN BUREN-
219 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN COUNTY...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SPENCER...MOVING SOUTHWEST AT 15
MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3575 8526 3572 8526 3558 8540 3554 8546
3569 8558 3574 8560 3582 8542 3580 8536
3582 8527 3579 8527 3576 8525
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 45 min |
| May 19, 2:19 PM CDT | Special Weather Statement | OHX | Van Buren | 26 min |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 31 min |
| May 19, 3:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| May 19, 3:42 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 19, 4:10 PM CDT | Special Weather Statement | OHX | Cannon | 50 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 53 min |
| May 19, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 22 min |
| May 19, 4:50 PM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| May 19, 4:55 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| May 19, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 43 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| May 19, 5:05 PM CDT | Special Weather Statement | OHX | Maury | 25 min |
| May 19, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 19, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 57 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 51 min |
| May 19, 5:45 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| May 19, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 43 min |
| May 19, 5:58 PM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 2 hr |
| May 19, 6:15 PM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| May 19, 6:21 PM CDT | Special Weather Statement | OHX | Giles | 39 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.